MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305916
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
T was reported that the bd needle sftygld 25x1 rb safety mechanism was difficult to activate.The following information was provided by the initial reporter: material #305916 lot #unknown.Rcc received a complaint via email.I would like to bring to your attention an important safety concern regarding recent order of 25 g 1-inch needles.We have observed that these needles are difficult to activate the safety lock after the injection (the safety lock is hard to push up and bends the needle), which poses a significant safety risk.This especially concerning in the pediatric clinic, where a high volume of vaccines are administered daily.Pediatric patients often move unexpectedly during or after an injection, increasing the likelihood of accidental needle-stick injuries when it's difficult to activate the safety lock.For safety of both our staff and patients, i kindly ask you to reconsider the use of this specific needle and explore alternative options that are easier to handle post-injection.Nov 17 i am following up on the concern raised by some of our mlk staff about the new 25g safetyglide needles.I have had an opportunity to speak with various staff during recent in-services, and they have expressed concerns specifically with the 25g 1 inch.This is the primary needle used for patient injections in multiple clinics.Staff report that the needle feels ¿thin and flimsy¿ and bends when activating the safety device.I verified that they are using the correct one-hand activation technique, and i also observed the needle bending during use.Dec 19 i received boxes of 25 g 1" needles today (thank you xxx), however i noticed they are the safetyglide ones, and not the eclipse samples.Just fyi, we had a needle stick incident with the safetyglide needle due to safety device malfunction.
 
Additional Manufacturer Narrative
Pr (b)(6) follow up report for correction.Mdr (b)(4) was filed in error.
 
Event or Problem Description
Mdr (b)(4) was filed in error.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23974059
Report Number1213809-2025-00808
Device Sequence Number10704110
Product Code FMI
UDI-Device Identifier00382903059164
UDI-Public(01)00382903059164
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305916
Device Lot NumberINCORRECT ENTRY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown